Skin whitening and topical steroids are widely used in South Asian countries primarily due to the dark skin color tone and increasing fantasy to look fairer. However, these can cause a plethora of symptoms like acne, acneiform eruption, erythema, atrophy of skin, telangiectasia, hyper/hypopigmentation, rosacea, burning and stinging sensation, and photosensitivity due to steroid abuse. These patients are young in age between 10-40 years with females being majority in number. Majority of these patients are psychologically depressed due to treatment failure when medications were advised only previously. Therefore, it is increasingly important to acknowledge differences in management and outcome with combination of aesthetic procedures like LED, chemical peels, mesotherapy in ethnic skin for best results .The demand for skin whitening products has increased over time and hence steroid induced acne is ever-increasing problem in our country. Treatment should be individualized with combination of daily skin care routine, medication for acne and aesthetic procedures with emphasis on safety and efficacy in Fitzpatrick skin type 4, 5 and 6.
Published Date: 2020-08-31;